Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 27, 20214 counties in Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 27, 2021, 6:56 PM EDT for 4 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 6:56 PM EDT (22:56 UTC)
Expired
Jul 27, 2021, 7:45 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL

Counties Colquitt County, GA, Decatur County, GA, Grady County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 74 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS82 KTAE 272256
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
656 PM EDT Tue Jul 27 2021
 
GAZ127-129-143-145-146-155>158-272345-
Tift GA-Worth GA-Miller GA-Decatur GA-Colquitt GA-Mitchell GA-
Seminole GA-Grady GA-Thomas GA-
656 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...GRADY...SOUTHEASTERN
MILLER...MITCHELL...NORTHERN THOMAS...NORTHEASTERN SEMINOLE...
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 745 PM
EDT...

At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Baconton to 11 miles
southwest of Camilla to 8 miles northwest of West Bainbridge.
Movement was east at 20 mph.

Winds up to 45 mph are possible with these storms along with 
frequent lightning and heavy rainfall.

Locations impacted include...
Bainbridge, Moultrie, Cairo, Pelham, Camilla, Omega, Norman Park,
Baconton, Doerun, Ochlocknee, Coolidge, Whigham, West Bainbridge,
Riverside, Schley, Funston, Attapulgus, Sale City, Iron City and
Climax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8375 3081 8420 3071 8470 3084 8477
      3102 8482 3111 8454 3108 8454 3108 8451
      3112 8450 3115 8442 3142 8410 3139 8348
TIME...MOT...LOC 2255Z 286DEG 19KT 3129 8409 3113 8435 3100 8469 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 27, 3:17 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
317 PM EDT Tue Jul 27 2021

.NEAR TERM [Through Wednesday]...

Showers and storms continue to develop through the area with
additional development through sunset. Minor nuisance flouting
could occur with the heavier storms that remain stationary or move
little. Convection will diminish after sunset with a transition
to offshore convection overnight. Lows tonight will fall into the
mid 70s. Another wet day is in store Wednesday with PWATs around 2
inches and slow storm movements. Categorical rain chances through
much of the area tomorrow with 70-80% common especially late
morning through late afternoon. WPC has outlooked much of the area
in a marginal risk for excessive rainfall. Highs will be in the
upper 80s to lower 90s which will yield heat indices in the low to
mid 100s outside of thick cloud cover.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Deep upper level ridging to our west will dominate the flow
pattern across the region through the short and long term period,
with northwest flow through the middle and upper levels of the
atmosphere. Thursday through Thursday night, a vorticity streamer
across the upper levels is expected to remain in a west/east
orientation across the Florida Panhandle and Big Bend, which is
expected to provide a focus for showers and thunderstorms across
these areas on Thursday. Given that PW values will still be
hanging around 1.7-1.9 inches across the region on Thursday, there
still remains the chance that any slow moving or training storms
could lead to a localized flooding threat, especially across the
Florida Panhandle and Big Bend where those rain chances are much
higher.

Outside of shower and thunderstorm activity on thursday, the main
concern across the region will be the heat indices values across
the region. The higher values are especially likely outside
thunderstorms across SE Alabama and SW Georgia where thunderstorm
coverage is expected to be much less. Heat index values across
this region are expected to climb into the 108-111 range, which is
well into our heat advisory levels.

.LONG TERM [Friday Through Tuesday]...

The long term period will generally be characterized by a strong
upper level ridge to our west, which will bring continued
northwest flow into our area. To our north, a broad upper level
trough is expected to sit across the Northeast and Mid-Atlantic,
which will keep much of the widespread chances for showers and
thunderstorms to our north. The ridge; however, will contribute to
widespread Heat Advisory level conditions (108-112 degree heat
indices) across the region for Friday, Saturday, and Sunday. By
Sunday evening, the aforementioned trough across the Northeast
and Mid-Atlantic regions is expected to slowly start pushing into
the southeast, which will increase precipitation chances as well
as bring a slight reprieve from the excessive heat that will be
observed across the region through the weekend. Overall, high
temperatures will be in the mid to upper 90s through the weekend;
however, by Monday, temperatures drop back down into the low 90s
and upper 80s. Lows will generally remain in the mid to upper 70s
across the region.

&&

.AVIATION...
[Through 18Z Wednesday]

SHRA/TSRA will continue to develop area wide with
scattered/numerous coverage this afternoon and evening. Have
predominate TSRA this afternoon at all TAF sites with the
possibility of MVFR/IFR flight restrictions underneath heavier
convection. VFR is anticipated outside of convection through the
overnight hours. Towards dawn, VLD has the possibility of IFR
restrictions due to fog with recent rainfall from 09-13Z. A return
to VFR is expected afterwards.

&&

.MARINE...

Tranquil boating conditions are expected to continue through the
remainder of the work weed with winds less than 10 knots and seas
around a foot or less. By Saturday, winds are expected to to
increase slightly to around 10-15 knots, which will build swells
to a more consistent 1-2 foot range across all the waters.
Generally speaking; however, favorable boating conditions are
expected to prevail through the period outside of showers and
thunderstorms that could lead to periods of increased seas and
winds in their vicinity.

&&

.FIRE WEATHER...

The area will remain in a wet pattern for the next several days.
Aside from low dispersions, there are no hazardous fire weather
conditions expected.

&&

.HYDROLOGY...

Heavy rain is a concern over the next couple days as scattered to
numerous showers and thunderstorms overtake our area within a moist,
tropical airmass. Therefore, convection will pose a flash flooding
threat. A Slight Risk (level 2/5) for excessive rainfall exists for
the northeast third of the forecast area for today, which will be
followed by a Marginal Risk (level 1/5) for all of our area
tomorrow. A more typical pattern of isolated to scattered
thunderstorms return to the region starting Thursday as dry air
across the mid and upper levels advects into the area. As always
even though chances of widespread rainfall is expected to drop
starting Thursday, summertime thunderstorms can quickly drop 2-3
inches in an hour, which can lead to localized nuisance/minor
flooding. This is especially likely in slow moving/training
storms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  90  75  94  75 /  70  80  40  60  20
Panama City   77  89  77  91  78 /  50  60  40  50  20
Dothan        74  89  74  95  75 /  70  70  20  40  10
Albany        75  90  75  97  77 /  70  70  20  30   0
Valdosta      74  91  73  93  75 /  70  70  30  50  10
Cross City    76  90  76  90  76 /  60  60  50  70  30
Apalachicola  78  89  77  89  79 /  40  60  50  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Scholl
MARINE...Bunker
FIRE WEATHER...Scholl
HYDROLOGY...Bunker

In the hours before

Special weather statement, Jul 27, 2:10 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
210 PM EDT Tue Jul 27 2021

FLZ017-026-027-271900-
Liberty FL-Inland Wakulla FL-Leon FL-
210 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 300 PM
EDT...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Midway, moving southeast at 5 mph.

Pea size hail and winds up to 40 mph are possible with this storm.
Very heavy rainfall is also possible with this storm due to its slow
motion.

Locations impacted include...
Smith Creek, Bloxham, Brown House, Sanborn, Helen and Jewel Fire
Tower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3026 8477 3041 8461 3038 8432 3004 8462
TIME...MOT...LOC 1809Z 309DEG 6KT 3028 8464

21-WD
Special weather statement, Jul 27, 2:47 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT Tue Jul 27 2021

FLZ013-271930-
Calhoun FL-
147 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA UNTIL 230 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Stonemill Creek, or 13 miles southwest of Blountstown,
moving southeast at 10 mph.

Pea size hail and wind gusts up to 50 mph are possible with this
storm.

Locations impacted include...
Marysville, Scotts Ferry, Abe Springs, Sharpstown, Frink, Kinard,
Broad Branch and Chipola Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3043 8531 3040 8509 3032 8508 3023 8514
      3022 8525 3026 8534 3036 8535
TIME...MOT...LOC 1847Z 292DEG 7KT 3033 8524

21-WD
Special weather statement, Jul 27, 2:56 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Tallahassee FL
256 PM EDT Tue Jul 27 2021

FLZ026-271930-
Liberty FL-
256 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIBERTY COUNTY UNTIL
330 PM EDT...

At 256 PM EDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Blountstown, moving southeast at 5 mph.

Half inch hail and winds up to 40 mph are possible with this storm
in addition to very heavy rainfall.

Locations impacted include...
East Camp and Jewel Fire Tower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3014 8487 3028 8484 3028 8473 3027 8473
      3026 8474 3025 8471 3013 8467
TIME...MOT...LOC 1856Z 294DEG 6KT 3022 8478

21-WD
Special weather statement, Jul 27, 4:47 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
447 PM EDT Tue Jul 27 2021

ALZ067-069-GAZ142-272115-
Henry AL-Houston AL-Early GA-
447 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HENRY...EASTERN
HOUSTON AND SOUTHWESTERN EARLY COUNTIES UNTIL 515 PM EDT/415 PM
CDT/...

At 446 PM EDT/346 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Webb, or 7 miles southeast of Headland, moving
southeast at 20 mph.

Pea size hail and up to 45 mph are possible with this storm.
Additional development of storms is possible in the area as well
bringing similar threats.

Locations impacted include...
Dothan, Kinsey, Ashford, Cowarts, Webb, Avon, Gordon, Saffold,
Pansey, Crosby, Grangeburg, Howards Mill, Sigma, Grandberry
Crossroads, Pearce, Enon, Lovetown, Barber, Pleasant Plains and
Farley Nuclear Plant.

LAT...LON 3114 8497 3104 8508 3100 8518 3100 8524
      3127 8540 3137 8523
TIME...MOT...LOC 2046Z 325DEG 17KT 3126 8527

21-WD
Special weather statement, Jul 27, 6:14 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM EDT Tue Jul 27 2021

GAZ127-272245-
Worth GA-
614 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WORTH COUNTY UNTIL
645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Sylvester, moving south at 15 mph.

Half inch hail and winds up to 45 mph are possible with this storm
in addition to very heavy rainfall. Additional development of storms
is possible in the area.

Locations impacted include...
Sylvester, Poulan, Marine Corps Logistics Base, Red Rock, Gordy,
Gammage, Sylvester Airport, Crestwood, Shingler, Isabella, Alfords
and Doles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3173 8381 3168 8379 3162 8380 3162 8379
      3146 8375 3145 8400 3147 8398 3148 8400
      3155 8400 3155 8398 3156 8398 3157 8400
      3162 8400 3163 8401 3165 8399 3165 8402
      3173 8402
TIME...MOT...LOC 2213Z 359DEG 12KT 3166 8392

21-WD
Special weather statement, Jul 27, 6:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
656 PM EDT Tue Jul 27 2021

GAZ127-129-143-145-146-155>158-272345-
Tift GA-Worth GA-Miller GA-Decatur GA-Colquitt GA-Mitchell GA-
Seminole GA-Grady GA-Thomas GA-
656 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...GRADY...SOUTHEASTERN
MILLER...MITCHELL...NORTHERN THOMAS...NORTHEASTERN SEMINOLE...
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 745 PM
EDT...

At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Baconton to 11 miles
southwest of Camilla to 8 miles northwest of West Bainbridge.
Movement was east at 20 mph.

Winds up to 45 mph are possible with these storms along with
frequent lightning and heavy rainfall.

Locations impacted include...
Bainbridge, Moultrie, Cairo, Pelham, Camilla, Omega, Norman Park,
Baconton, Doerun, Ochlocknee, Coolidge, Whigham, West Bainbridge,
Riverside, Schley, Funston, Attapulgus, Sale City, Iron City and
Climax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8375 3081 8420 3071 8470 3084 8477
      3102 8482 3111 8454 3108 8454 3108 8451
      3112 8450 3115 8442 3142 8410 3139 8348
TIME...MOT...LOC 2255Z 286DEG 19KT 3129 8409 3113 8435 3100 8469

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:39 AM EDTSpecial Marine WarningTAE2 hr
Jul 27, 9:25 AM EDTAreal Flood AdvisoryTAEJefferson2 hr
Jul 27, 10:48 AM EDTAreal Flood AdvisoryTAEMadison117 min
Jul 27, 2:10 PM EDTSpecial Weather StatementTAEWakulla50 min
Jul 27, 2:47 PM EDTSpecial Weather StatementTAECalhoun43 min
Jul 27, 2:56 PM EDTSpecial Weather StatementTAELiberty34 min
Jul 27, 5:48 PM EDTAreal Flood AdvisoryTAEBaker, Calhoun, Clay, Early, Miller117 min
Jul 27, 6:14 PM EDTSpecial Weather StatementTAEWorth31 min
Jul 27, 6:26 PM EDTAreal Flood AdvisoryTAECalhoun, Dougherty, Worth109 min
Jul 27, 6:49 PM EDTFlash Flood WarningTAEDougherty, Lee, Worth116 min
Jul 27, 7:34 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Cook, Lowndes56 min
Jul 27, 4:47 PM EDTSpecial Weather StatementTAEHouston28 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.